Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I am a 54 year old female. For the past

I am a 54 year old female. For the past five months I've had palmar erythema. It sometimes flares/worsens and occasionally I have joint pain in wrists and hand discomfort with it. I've also had costochondritis during this time and when I sneeze, I often feel the sternum 'cracking' but not always. I've had numerous blood tests and everything from liver to cancer markers have come back completely normal. I've seen a dermatologist who prescribed a topical high strength cortisone cream which I didn't use because the red palms seems to be systemic, not from any external factors. My gynecologist ran more blood tests and determined I am now menopausal. I will be having an endoscopy soon, since I haven't had one in about 10 years. I was diagnosed with an esophageal ulcer 10 years ago and I've taken Prevacid for about a decade. I did wean myself off the PPI last spring and started using blockers like Tagamet, Pepcid and Zantac. I didn't feel that good on those products and unfortunately they never really controlled my heartburn except for when I cut out all things that aggrevated my heartburn, like coffee, bread products, acidic foods, chocolate, etc. No doctor I've seen so far has been able to figure out what's causing the Palmar Erythema. I am somewhat overweight but regularly physically active. I also take Ambien 5mg a night for about 6 months and use a CPAP machine. I'm desperate to figure out what's causing the red palms. I've often wondered if I'm vitamin deficient somehow from taking Prevacid for so many years. My vitamin levels seem to be alright, with a slight deficiency in Vitamin D, for which I'm supplementing. In the last week, I went back on Prevacid because I couldn't tolerate having breakthrough heartburn on the H2 receptor antagonists. When I met with the Gastroenterologist last week to schedule the endoscopy, she suggested alternating Prevacid with Zantac 150 every other day until I could possibly just switch to the Zantac. Perhaps I wasn't using strong enough dosages of the H2 receptor medicines previously. I am questioning whether the Prevacid/H2 blockers are reacting with the Ambien somehow--perhaps they have built up in my system and causing the red palms. I will be attempting to wean off the Ambien soon. I do not have fatty liver, nor any indications of liver disease or cancers. I do not have syphilis. I am an otherwise pretty healthy individual. What kind of endocrine problems can cause Palmar Erythema? It is so frustrating having this problem and I just want to get to the bottom of the cause of the red palms and treat it somehow to have it go away. Please help me! Thank you.
Fri, 26 Oct 2018
Report Abuse
For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

For the past couple of weeks I have come home in the evenings and felt like I d been out in a wind as my face is hot and flushed. I m 54 and female. I have a blood pressure machine and although at first this evening it appeared a bit higher than normal it just measured 121/82.

doctor1 MD

Hello and good morning. I am wondering if I should receive the shingles vaccine. I am a female, 54, and I am not sure if I had chicken pox as a child. I can t ask either parent, as they are deceased. also, my childhood medical history is not available to me.

doctor1 MD

Hi, my name is Baljit, I m 54yrs female n I hv very very bad melasma since 5yrs on my cheeks n nose. I hv seen doctors who did IPL,LASER n CREAMS but it looks worst darker.I feel so ashamed to leave my house n am very very depressed seeing my face everyday. Pls Pls I beg, I need real help.

Loading Online Doctors....